Thunderstorm Wind, Franklin
- When
- July 8, 1:30 PM CST
- Where
- Franklin County, 0.3 mi N of Mt Vernon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.184, -95.230
Power lines were downed across Mount Vernon.
An outflow boundary from a decayed complex of showers and thunderstorms over Central Arkansas during the early morning hours of July 8th stalled out over Northeast Texas and North Louisiana, with low level moisture and afternoon heating contributed to an unstable air mass ahead of an upper level disturbance that shifted southeast across the region. This resulted in the development of scattered…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An outflow boundary from a decayed complex of showers and thunderstorms over Central Arkansas during the early morning hours of July 8th stalled out over Northeast Texas and North Louisiana, with low level moisture and afternoon heating contributed to an unstable air mass ahead of an upper level disturbance that shifted southeast across the region. This resulted in the development of scattered strong to severe thunderstorms across East Texas and Western Louisiana, with damaging wind gusts and isolated large hail observed. These storms diminished during the evening with the loss of heating and reduced instability.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 8, 11:44 AM CST, 1 hour 46 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1244 PM CDT Sat Jul 8 2017 .AVIATION... Outflow boundary shifting south across north Louisiana and northeast Texas generating a line of thunderstorms. VCTS conditions possible across TYR/GGG/SHV terminal sites through 09/00Z and across TXK due to widespread showers and embedded thunderstorms from the north. Otherwise, VFR conditions to prevail through the terminal forecast period with light and variable winds becoming southwest at around 5 knots after 09/14Z. /05/ && .PREV DISCUSSION... /issued 1110 AM CDT Sat Jul 8 2017/ DISCUSSION... Outflow boundary associated with overnight/morning convection making its way swwd across the region. A few isold shwrs have been triggered as a result, but coverage remains limited. Daytime heating should aid in scattered to numerous tstms by this aftn, especially over the nrn and ern half of the CWA, as a weak front/trof drift swd. Potential for a damaging wind gust or two exists due to high instability, but virtually no deep layer shear will keep the storms disorganized at best. For the update, have maintained PoPs as is for this aftn, and have made a few minor adjustments to max temps. Otherwise, no major changes expected attm. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 92 73 93 / 30 40 10 10 MLU 75 91 72 93 / 30 30 10 10 DEQ 71 90 70 92 / 30 40 10 10 TXK 74 90 71 93 / 30 40 10 10 ELD 72 90 70 92 / 30 30 10 10 TYR 75 91 75 93 / 30 40 20 10 GGG 75 91 74 93 / 30 40 20 10 LFK 74 92 74 94 / 30 40 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/12
Hazardous Weather Outlook National Weather Service Shreveport LA 1156 AM CDT Sat Jul 8 2017 ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-091700- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville- Jackson-Ouachita-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine-Sabine- 1156 AM CDT Sat Jul 8 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms will develop today, especially during the afternoon. A few severe storms with damaging wind gusts cannot be ruled out. Brief heavy rainfall and frequent lightning can also be expected with any storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Showers and thunderstorms will develop again on Sunday as several disturbances will move across the region. By early next week rain chances will be diminishing and temperatures will be rising, with heat index values near 105 degrees. .SPOTTER INFORMATION STATEMENT... Due to the isolated nature of any severe weather, activation of emergency management personnel, amateur radio operators, and storm spotters is not expected through tonight. LAZ010-011-017>022-091700- De Soto-Red River-Sabine-Natchitoches-Winn-Grant-Caldwell- La Salle- 1156 AM CDT Sat Jul 8 2017 This Hazardous Weather Outlook is for portions of north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms will develop today, especially during the afternoon. Some of these may be strong to severe, and the primary threat with any severe storms will be damaging wind gusts. Small hail, brief heavy rainfall, and frequent lightning can also be expected with any storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Showers and thunderstorms will develop again on Sunday as several disturbances will move across the region. By early next week rain chances will be diminishing and temperatures will be rising, with heat index values near 105 degrees. .SPOTTER INFORMATION STATEMENT... Limited activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this afternoon and evening for portions of Northwest and North Central Louisiana. 12
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
858 AM CDT SAT JUL 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM TSTM WND DMG 2 SSE EL DORADO 33.20N 92.66W
07/08/2017 UNION AR LAW ENFORCEMENT
LAW ENFORCEMENT IS REPORTING A TREE HAS
FALLEN ACROSS A HOME IN SOUTH EL DORADO. NO
ONE WAS HOME AT THE TIME. KELD REPORTED A
PEAK GUST TO 32 MPH AT 8:32 AM.
&&
PALMERSpecial Weather Statement
National Weather Service Shreveport LA
903 AM CDT SAT JUL 8 2017
ARZ073-LAZ004>006-013-014-081445-
Union AR-Lincoln LA-Ouachita LA-Union LA-Claiborne LA-Jackson LA-
903 AM CDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY...NORTH
CENTRAL JACKSON...UNION...CENTRAL OUACHITA...NORTHEASTERN CLAIBORNE
AND LINCOLN PARISHES UNTIL 945 AM CDT...
At 901 AM CDT, Doppler radar was tracking gusty winds from decaying
thunderstorms 9 miles north of Farmerville, or 15 miles southwest of
Huttig, moving south at 35 mph.
Winds in excess of 30 mph will be possible.
Locations impacted include...
Monroe, Ruston, Claiborne, West Monroe, Grambling, Junction City,
Swartz, Brownsville-Bawcom, Brownsville-Bawcomville, Farmerville,
Richwood, Bernice, Sterlington, Cooley, Dubach, Choudrant, Simsboro,
Marion, Vienna and Downsville.
LAT...LON 3249 9194 3245 9195 3247 9278 3303 9273
3302 9208 3301 9207 3297 9208 3292 9207
3287 9208 3284 9206 3271 9206 3269 9205
3270 9204 3271 9204 3270 9203 3271 9197
3266 9194 3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 1401Z 358DEG 29KT 3292 9240
05Special Weather Statement National Weather Service Shreveport LA 107 PM CDT SAT JUL 8 2017 TXZ096-081845- Red River TX- 107 PM CDT SAT JUL 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RED RIVER COUNTY UNTIL 145 PM CDT... At 107 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Clarksville. This storm was nearly stationary. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Clarksville, Boxelder, Annona, English and Cuthand. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3371 9499 3363 9477 3339 9486 3351 9515 TIME...MOT...LOC 1807Z 024DEG 4KT 3359 9494 05
Special Weather Statement
National Weather Service Shreveport LA
117 PM CDT SAT JUL 8 2017
LAZ010-TXZ151-081900-
De Soto LA-Panola TX-
117 PM CDT SAT JUL 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE SOTO PARISH IN
NORTHWESTERN LOUISIANA AND SOUTHEASTERN PANOLA COUNTIES UNTIL 200 PM
CDT...
At 117 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Logansport, or 16 miles northwest of Mansfield. This
storm was nearly stationary.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Logansport, Keachi, Longstreet, Stanley, Keat Chie and Deadwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3195 9400 3198 9401 3198 9405 3205 9421
3221 9405 3220 9404 3219 9395 3221 9393
3216 9382 3191 9390
TIME...MOT...LOC 1817Z 024DEG 4KT 3214 9396
05PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
152 PM CDT SAT JUL 8 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 AM NON-TSTM WND DMG 2 SSE EL DORADO 33.20N 92.66W
07/08/2017 UNION AR LAW ENFORCEMENT
LAW ENFORCEMENT IS REPORTING A TREE HAS
FALLEN ACROSS A HOME IN SOUTH EL DORADO. NO
ONE WAS HOME AT THE TIME. KELD REPORTED A
PEAK GUST TO 32 MPH AT 8:32 AM. DAMAGE
ASSOCIATED WITH AN OUTFLOW BOUNDARY.
&&
MAYEAUXThe Shreveport radar (KSHV), 153 km away, was scanning. The volume nearest the first event began at 19:29 UTC.
7 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.
Power lines were downed across Mount Vernon.
Lightning struck a cluster of trees at Daingerfield State Park from a thunderstorm that moved near the park. At least five trees showed signs of lightning damage, with the strike causing the main underground water and sewer lines to explode. It also blew the phone box off of the pump station and smoked all of the outlets in the Big Pine Bathhouse. Pieces of the concrete sidewalk blew at several joints leading to the bathhouse. The extent of this damage caused the closure of the park until repairs could be made.
A tree was blown down in the Woodlawn community.
A tree was blown down in Harleton.
Quarter size hail fell at the intersection of Highway 259 and Farm to Market Road 850.
Several trees were blown down north of Henderson, Pea size hail also fell.
A tree was blown down on Farm to Market Road 2694 near the historic Welcome Hall home near Shelbyville.
A tree was blown down on Highway 84 East in Joaquin. Power lines were also downed on Highway 7 East in Joaquin.
Trees were blown down on Farm to Market Road 1819 near the Angelina/Cherokee County line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 700812, 700822, 700813, 700820, 700814, 700815, 700817, 700818, 700819.